Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Renorming James tree space


Authors: Petr Hájek and Jan Rychtár
Journal: Trans. Amer. Math. Soc. 357 (2005), 3775-3788
MSC (2000): Primary 46B03
Published electronically: March 31, 2005
MathSciNet review: 2146649
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the James tree space $JT$ can be renormed to be Lipschitz separated. This negatively answers the question of J. Borwein, J. Giles and J. Vanderwerff as to whether every Lipschitz separated Banach space is an Asplund space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46B03

Retrieve articles in all journals with MSC (2000): 46B03


Additional Information

Petr Hájek
Affiliation: Mathematical Institute, AV ČR, Žitná 25, 115 67 Praha 1, Czech Republic
Email: hajek@math.cas.cz

Jan Rychtár
Affiliation: Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
Address at time of publication: Department of Mathematical Sciences, University of North Carolina, Greensboro, North Carolina 27402
Email: jrychtar@math.ualberta.ca

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03691-3
PII: S 0002-9947(05)03691-3
Keywords: Rotund norms, James tree space, Lipschitz separated Banach spaces
Received by editor(s): October 3, 2003
Received by editor(s) in revised form: March 25, 2004
Published electronically: March 31, 2005
Additional Notes: The first author was supported by GAČR 201/01/1198 and A 101 92 05. The second author was supported by GAČR 201/04/0090, GAUK 277/2001 and NSERC 7926.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.